MAUDE Adverse Event Report: JIANGSU CAINA MEDICAL CO., LTD. CARDINAL HEALTH; SYRINGE

JIANGSU CAINA MEDICAL CO., LTD. CARDINAL HEALTH; SYRINGE
Catalog Number 1183500777
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned sample was requested but haven't received yet.The dhr of this lot was reviewed without any issue.The design history file and 510k sumbssion were reviewed.This syringe is designed for manual use only, not for pump use.For manual use or not for pump use was not presented on any labeling of this product.The compliant history was reviewed two pump compatbility issues with this product were received before.A recall was conducted by distributor cardinal health 200 llc with recall number z-0856-2024.The corretive action putting the caution "for manual use or not for pump use" on all syringes' labeling of k113091 will be taken.A follow-up report will be submitted if any additional information from the received samples.
 
Event or Problem Description
The customer reported that chat in nuclear radiology stated that the injection pumps were not recording the correct volume.He would setup a syringe with a 30 ml dose, but the bd alaris syringe pump would show a 32.5 volume.He was using the same setup as he always did: monoject 35 ml.He also mentioned that he got new syringes, and that the new syringes were easier to operate.After doing test with the new syringe, the initial reporter was able to confirm across every test point that the new monoject syringes were constantly about 2.4 to 2.5 ml off (extra)- they would setup a 20 ml injection, but the bd alaris showed 22.4 ml.This variance was consistent for 10,20, 30 and 35 ml.See pic for the 20 ml syringe setup- on the screen it shows'available 22.4 ml' they recalibrated the syringe pump, same results.They tried the syringe on different syringe pumps, same result, so they can rule out a bad syringe pump.Found an old syringe.Tested it.It was accurate to within a 0.2ml, which is just a drop.So they examined both syringes and found that the new monoject 35 ml syringes have a longer barrel.Since the bd alaris calibration is determined from the amount of the barrel above the zero line (the end part of the syringe body that clamps into the pump) this is causing the bd alaris to inaccurately estimate the total volume in the syringe.They are not sure if it will actually cause the reported total volume infused to be different or not.They would have to run additional test.They do not know how the bd syringe pump calculates the final volume once the pump has pressed down on the syringe to the stop point.

Brand Name
CARDINAL HEALTH
Common Device Name
SYRINGE
Manufacturer (Section D)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd
zhutang town
jiangyin, jiangsu 21441 5
CH  214415
Manufacturer (Section G)
JIANGSU CAINA MEDICAL CO., LTD.
no 23, huanxi rd
zhutang town
jiangyin, jiangsu 21441 5
CH   214415
Manufacturer Contact
camel zhou
no 23, huanxi rd
zhutang town
jiangyin, jiangsu 21441-5
CH   214415
MDR Report Key19095668
Report Number3005670221-2024-00017
Device Sequence Number7268802
Product Code FMF
UDI-Device Identifier10192253034691
UDI-Public0110192253034691
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number1183500777
Device Lot Number221201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0856-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown